Hail, Cloud
- When
- April 20, 8:45 PM CST
- Where
- Cloud County, Glasco
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.367, -97.850
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 20, 3:00 PM CST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 400 PM CDT WED APR 20 2005 .DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIP/SEVERE THUNDERSTORM CHANCES LATE TONIGHT AND THURSDAY. SURFACE ANALYSIS SHOWS QUASI STATIONARY FRONTAL BOUNDARY ACROSS SOUTHERN NEBRASKA WHILE STIFF SOUTH WINDS CONTINUE TO ADVECT 60S DEWPOINTS NORTH INTO PLAINS. TEMPERATURES HAVE WARMED INTO UPPER 70S TO LOWER 80S...PRODUCING SURFACE COMPUTED LIS OF -7 TO -11 FROM CENTRAL KANSAS SOUTH INTO WESTERN OKLAHOMA. FORTUNATELY...AT LEAST SO FAR...BUILDING UPPER RIDGE...AS SHOWN BY ANTICYCLONIC 500 MB WINDS FROM PROFILER NETWORK...OUT AHEAD OF WESTERN TROUGH...IS PROVIDING CAP OVER AREA. ALTHOUGH CANT TOTALLY RULE OUT THUNDERSTORMS FIRING IN VICINITY OF FRONT THIS EVENING...BELIEVE MAIN TSTM INITIATION WILL OCCUR OVER WESTERN HIGH PLAINS PER ETA MODEL MODEL...AND SPREAD EAST DURING OVERNIGHT HOURS. MODELS WOULD BRING THUNDERSTORM CLUSTER/MCS INTO NORTH CENTRAL KANSAS AROUND 6Z AND SPREAD SOUTHEAST ACROSS MUCH OF REMAINDER OF CWA BY 12Z. DUE TO STRONG SOUTH INFLOW OF 60 DEWPOINTS AND STRENGTH OF UPPER SYSTEM MOVING OUT INTO THE PLAINS...WILL MENTION CHANCE OF SEVERE THUNDERSTORMS LATE TONIGHT NORTH OF INTERSTATE 70. FOR THURSDAY...ONGOING CONVECTION MAY PRODUCE SEVERE THUNDERSTORMS OVER MAINLY NORTHEAST AND EAST CENTRAL KANSAS DURING THE MORNING...AND MAY SEE REPEAT PERFORMANCE IN THE AFTERNOON...OVER MAINLY NORTHEAST AND EAST CENTRAL KANSAS...AS FRONT/DRY LINE MOVES EAST ACROSS CWA. THUNDERSTORMS SHOULD END EARLY THURSDAY EVENING AS DRY PUNCH SHOVES FRONT EAST OF CWA AT THAT TIME. SOME WRAP AROUND SHOWERS MAY THEN MAKE IT INTO NORTHERN SECTIONS OF CWA LATE THURSDAY NIGHT...AND SPREAD ACROSS ENTIRE CWA ON FRIDAY. IT WILL BE MUCH COOLER FRIDAY WITH HIGHS STRUGGLING TO MAKE IT INTO THE UPPER 50S AND LOWER 60S. HIGH PRESSURE SETTLING OVER THE AREA OVER THE WEEKEND WILL BRING DRY AND COOL CONDITIONS WITH DAY TIME HIGHS IN THE 60S...AND NIGHT TIME LOWS IN THE UPPER 30S TO LOWER 40S. HAVE CONTINUED SHOWER/THUNDERSTORM CHANCES FROM LATE SUNDAY NIGHT INTO TUESDAY. MODELS...AS USUAL...SHOWING VARYING SOLUTIONS TO NEXT SYSTEM MOVING THROUGH SO FINE TUNING OF FORECAST WILL BE REQUIRED AS GET CLOSER TO EVENT. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && 38
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 450 PM CDT WED APR 20 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-211000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 450 PM CDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE BY THE LATE EVENING HOURS OVER NORTHERN PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS WITH INCREASING CHANCES FOR THUNDERSTORMS AFTER MIDNIGHT. PORTIONS OF EAST CENTRAL KANSAS COULD SEE THUNDERSTORMS BY THE LATE NIGHT HOURS. ANY THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE FROM THE STRONGER STORMS... ESPECIALLY NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE WHOLE AREA THURSDAY. THE BEST CHANCES FOR THUNDERSTORMS...WHICH COULD BE SEVERE...WILL BE ACROSS NORTHEAST AND EAST CENTRAL KANSAS...GENERALLY ALONG AND TO THE EAST OF A MARYSVILLE TO JUNCTION CITY TO HERINGTON LINE. WINDS AND HAIL WILL ONCE AGAIN BE THE MAIN HAZARDS WITH THE THUNDERSTORMS. THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE) 38
The national radar mosaic for the moment the first event began.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448283, 5448284, 5448285, 5448286, 5448287, 5448288.